Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

What is the cure for vasculitis ?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
My daughter is suffering from vasculitis and i want to know about it,also how will she be cured?
at present she feels weakness,red spots(patches) on her body n they are small ,sometimes her leg swells and then she cannot even walk,hair falls a lot,Diagnosis:- XXXXXXX positive vasculitis,Fe deficiency anemia,Hypothyroidism,P-ANCA &C-ANCA is strongly positive .She has also been put on oral steroid.Due to persistent anemia BM study &Hb electrophoresis done(normal).
she has been given the following medicine:
power of wysoloneis reduced slowly with 2 weeks duration like- 60 mg-40 mg-20 mg-30 mg-20 mg-15 mg-10 mg-7.5 mg(till one month she responded to the medicine but then she did not ie she started to get spots on her legs then it slightly increased to all over the body so doctor advised to intake 10 mg rather than 7.5mg so now she is taking 10 mg medicine )due to which the spots neither increase or decrease its the same ,gemcal,
tab PCM SOS,livogen,eltroxin.
Posted Sun, 22 Apr 2012 in Blood Disorders
Answered by Dr. Puneet Maheshwari 3 hours later

Thanks for your query.

First of all I want to make you aware about the disease that your daughter is suffering from,
Vasculitis is a general term for a group of uncommon diseases that feature inflammation of the blood vessels. The blood vessels of the body are referred to as the vascular system. The blood vessels are comprised of arteries that pass oxygen-rich blood to the tissues of the body and veins that return oxygen-depleted blood from the tissues to the lungs for oxygen. Vasculitis is characterized by inflammation and damage to the walls of various blood vessels.

The most common cause of this disease is autoimmune, that might be your case.

Treatment of this condition is Corticosteroids, in your case doctor prescribed Tab Wysolone, which is actually the prednisolone.

There is a rule while prescribing any steroid that its dose must be tapered down in 3 weeks time, otherwise there will be suppression of HPA axis( a very serious condition), that's why your doctor tapered the dose.


ADVICE---Consult a rheumatologist, he will definitely suggest her immunotherapy. Please don't wait.

Along with this she needs some iron supplements with supportive treatment.

For any further advise feel free to ask.


Above answer was peer-reviewed by
Follow-up: What is the cure for vasculitis ? 13 hours later
Yes its autoimmune as said by the doctor, Can you please answer whether my daughter will b all right as she was before,is this serious ?can you please suggest any rheumatologist in India?
is it curable .How long will this disease last?Is this communicable.
Answered by Dr. Puneet Maheshwari 5 hours later

Good to from you again.

I can understand your worry for your daughter. Don't worry, medical science has developed tremendously, in the field of rheumatology since last one decade.

Let me answer your queries one by one--

1-Is this communicable?

No, it is not communicable.

2-Is this serious?
Autoimmune disease are serious diseases, severity depends upon concentration of antibody formation in the body, in your daughter's case.. we cant say this so serious, but you will have to get her proper treatment.

3- Is it curable?

Yes, it may cure 100% but it will require a combination therapy including corticosteroid, immunotherapy.

4- how long it will last?

Hard to say, it usually lasts life long, autoimmune means that the body itself is destroying it.

5- Good rheumatologist in India?

You can consult AIIMS, Newdelhi.

Hope this answers your query.

Wish you and your daughter good health.
Above answer was peer-reviewed by
Follow-up: What is the cure for vasculitis ? 25 hours later
i want to ask is there any diet to follow?
Answered by Dr. Puneet Maheshwari 1 hour later
Regarding diet, i will say avoid any cold or very hot diet. In both the cases symptoms of vasculitis may precipitate.

Second thing is that, never take any oral medication, empty stomach.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor